Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 278, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 10, 2003, 2:22 PM CDT for Gibson County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2003, 2:22 PM CDT (19:22 UTC)
- Expired
- Jun 10, 2003, 3:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Gibson County, TN
The radar
The Paducah radar (KPAH), 110 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1194 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
477 WUUS54 KMEG 101922 SVRMEM TNC053-102000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 222 PM CDT TUE JUN 10 2003 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GIBSON COUNTY IN NORTHWEST TENNESSEE * UNTIL 300 PM CDT. * AT 218 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR YORKVILLE...MOVING EAST AT 20 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 300 PM CDT INCLUDE... RUTHERFORD...DYER... BRADFORD... .DAMAGING WINDS AND LARGE HAIL ARE LIKELY WITH THIS STORM. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3619 8920 3601 8920 3598 8874 3612 8871 $$ SWC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 10:43 AM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Jun 10, 10:43 AM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1043 AM CDT TUE JUN 10 2003 LATEST AREA RADARS WERE SHOWING THE MCS MOVING ESEWD ACROSS SRN MO/SW KY...JUST NORTH OF THE FA. IR SAT PIX SHOWED A THICK CI SHIELD BUILDING SWD INTO THE FA OVR THE PAST HOUR. SFC ANALYSIS INDICATED A TIGHT GRADIENT (FOR THIS TIME OF YEAR) WHICH WILL GIVE US SOME BREEZY CONDS THIS AFTN. TEMPS WERE IN THE UPR 70S TO MID 80S WITH DPTS APPROACHING 70 IN WRN/SRN SXNS OF THE FA. EXPECT THE MCS TO CONT MOVING INTO WRN KY AND POSSIBLY INTO NRN FAR NRN SXNS OF THE FA. 12Z MODEL SOUNDINGS INDICATE AN UNSTABLE ATMOSPHERE WITH CAPE VALUES 2500 TO 3000 J/KG AND LIS TO -6 FOR THIS AFTN. EXPECT THE TSTM COMPLEX TO CONT INTO THE AFTN HOURS. THE CURRENT FCST LOOKS TO HAVE A GOOD HANDLE ON THE EXPECTED WX. NO CHANGES PLANNED ATTM. .MEG...NONE.
Hazardous weather outlook, Jun 10, 4:03 AM CDT, 10 hours 19 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-110900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 403 AM CDT TUE JUN 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TODAY AN UPPER LEVEL DISTURBANCE WILL APPROACH THE MIDSOUTH TODAY AND TONIGHT...BRINGING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE AREA. THERE IS A SLIGHT RISK FOR SEVERE WEATHER NORTHWEST OF A LINE FROM MARKED TREE ARKANSAS...TO PARIS TENNESSEE. THE GREATEST THREAT FROM THE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. THE BEST TIME FOR SEVERE WEATHER WILL BE LATE TONIGHT...MAINLY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN... AN UPPER LEVEL DISTURBANCE WILL MOVE INTO THE MIDSOUTH ON WEDNESDAY BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA. THERE IS A SLIGHT RISK FOR SEVERE WEATHER FOR WEDNESDAY FOR THE ENTIRE MIDSOUTH. A FRONTAL BOUNDARY WILL STALL OUT JUST NORTH OF THE MIDSOUTH FROM THURSDAY INTO MONDAY. THIS FRONT WILL BE THE FOCUS FOR DAILY SCATTERED THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ANYTIME THIS WEEK. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. KRS
In the hours before
Special weather statement, Jun 10, 1:26 PM CDT, 56 minutes before
TNZ019-101900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 126 PM CDT TUE JUN 10 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DYER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF MILLSFIELD AT 126 PM CDT...MOVING NORTHEAST AT 20 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN DYER COUNTY...INCLUDING THE CITY OF DYERSBURG...SHOULD MONITOR THIS STORM CLOSELY. SWC
Special weather statement, Jun 10, 1:58 PM CDT, 24 minutes before
TNZ002-019-020-101930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 158 PM CDT TUE JUN 10 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DYER...GIBSON AND OBION COUNTIES. A STRONG THUNDERSTORM WAS LOCATED NEAR MILLSFIELD AT 155 PM CDT...MOVING EAST AT 25 MPH. ANOTHER STRONG STORM WAS NEAR NEWBERN...MOVING EAST AT 25 MPH. HAIL AND GUSTY WINDS OVER 40 MPH ARE POSSIBLE WITH THESE STORMS. PEOPLE IN DYER...GIBSON AND OBION COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. SWC
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 3:57 PM CDT | Severe Thunderstorm Warning | MEG | Decatur, Henderson | 48 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.